Get your Health question answered in 3 easy steps

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for redness and irritation on penis

Answered by
Dr.
Dr. T Shobha Deepak

General & Family Physician

Practicing since :2005

Answered : 1774 Questions

default
Posted on Tue, 19 Aug 2014 in General Health
Question: 2 months ago I had a brief (2 min) oral sex encounter. I was the receiver. After coming to my senses, I quickly went to the bathroom and used a bar of soap and cleaned off my penis. Several hours later I felt a tingle inside my penis head. For over 8 weeks now I have had on and off again mild irritation around the tip of my penis and around the glans. The back of my penis head is red and irritated to my penis lips. At nearly 7 weeks, I had a herpes culture and blood test done and both came back negative. No signs of lesions or sores but the area did tingle at times. What could this be?
doctor
Answered by Dr. T Shobha Deepak 5 hours later
Brief Answer:
It is due to Balanitis

Detailed Answer:
Hi
Welcome to Healthcare-Magic
Greetings of the day

Dear Sir
The cause of your symptoms is unrelated to oral see you have received. From the clinical picture provided it appears to be Balanitis (inflammation of the glans penis).

As other test are negative it is very reassuring. I would suggest you the following

1.clean the glans penis thrice a day with lukewarm water and mild soap
2. Local application of combination of antifungal like Clotrimazole and steroid like Betamethasone applied twice a da for 3weeks will be curative


Do keep me updated


Take care

Best regards
Dr T Shobha Deepak
MBBS, MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Betamethasone

doctor1 MD

i have clotrimazole and betamethasone dipropionate lotion 30 mL my PCP doctor gave it to me to use around my ankles as i had a red itchy rash around both ankles. the lotion did take the rash away. i have gotten a red rash on my face on the right cheek that is also very itchy. my makeup only conceals it a little, as it more noticeable under lights or when i am outside. i take cholesterol medication and blood pressure medicine, also for anxiety i take generic version of xanax .025 2 to 3 times a day. Would this lotion be safe to try to use on my cheek.

Thanks very much. I am 75 years old and my name is Marcy.

doctor1 MD

I HAVE A PRICKLY RASH ON MY LEGS BEEN USING CORTISONE FOR MILD RASH NOW IT IS ALL OVER MY LEGS

doctor1 MD

Hi Doctor, One of my relatives has been diagnosed with cellulitis of the legs. I would like a second opinion and hence, I'm writing to you. I will atch pictures and the list of current medications the patient is on. Please let me know if you think...

doctor1 MD

redness and itching eyelids and under eyes. Swelling of the area which is red and under eye. Month ago put Cortizone 10 crème around the eye. Have discontinued the cortisone 10. Redness and itching continues which seems the medication has...

doctor1 MD

My 5year old son keeps getting painful itchy bumps on the tip if the foresin on his pennis. I took him to the dermatologist she said it might b bed bugs...I did all she sugessted but the bumps go away for a couple of weeks then the come back..she also prescribed betamethasone valerate cream....whatelse can I do

doctor1 MD

Hello Dcotor, I was also used betnovate N cream for 4 yrs, but I stopped using it, I consulted by a Dermatologist. he told me to stop using it. but I told him if wont use that cream my face will be itching and will dry. He has given some of creams which i am using from 20 days. 1. Sungrace total(sunscreen lotion). 2 Episoft (cleansing lotion). 3 Elovera cream (before sleeping). 4 Derive-CMS Gel ( for pimples). 5 Cutizone cream (for redness - this cream used for only 3 days. now i am not using). and also given Vitamin E tablets. These all I am using regularly, but still my face is itching and drying everyday. Please advice why it is still not recover? what I am using is correct? I am deciding to stop using all the creams. Its very difficult having a face like this and go to office. Please ahelp me what action to be taken. Thanks

doctor1 MD

Hi. I used to be a competitive swimmer and I am currently a lifeguard. A couple of months ago I noticed that after being in a chlorinated pool my foreskin turned red, swelled up and became very itchy, usually the night after I had been swimming. My doctor initially though it was Thrush and gave me Clotrimazole 1% cream which soothed the itching but did nothing else. He has now given me Betamethasone Valerate 0.1 % and told me to apply right before and right after swimming but this does not really help either. Just wondering if you had any ideas? Thanks